MAUDE Adverse Event Report: COOPERSURGICAL, INC. KOH-EFFICIENT,RUMI,3.0CM

COOPERSURGICAL, INC. KOH-EFFICIENT,RUMI,3.0CM
Model Number KC-RUMI-30
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/31/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Coopersurgical inc.Is currently investigating the reported complaint condition.The actual device involved in the complaint has been returned for evaluation by the customer.Once the investigation is completed a follow-up report will be filled.(b)(4).
 
Event or Problem Description
Doctor "tested the "donut" outside of the patient and it was fine.Began to use it inside the patient, and only once it was fully inflated did it start to leak - springing out like a fountain onto the operating room fellow." increased length of surgery.
 
Additional Manufacturer Narrative
Investigation: initiated manufacturer's investigation; review dhr; inspect returned samples: *analysis and findings dhr review of wo# (b)(4) for pn kc-rumi-30 shows 200 boxes were made in feb 2018 at csi stafford facility.Each box contains five each of the assembled kc-rumi-30 parts each assembled with one occluder pn 23670-1.There were 3 lots (243557, 242842, 244109) of occluder used for assembling the finished goods.Inspections/tests were performed at four levels from molding through assembly into finished parts: 1.After each lot was molded, 100% visual inspections were done and balloon-tested for air-leaks.2.Qc tests of occluder lots included leak testing (8 ea) by injecting 200cc saline in each.3.After assembly, in-process visual inspection is performed in fg lot.Non-conforming parts are culled out including cuts in the occluder.4.Qc completes visual inspections with samples from assembled fg lot.The complaint detail mentions that the initial test of the "donut" which is considered the occluder, went successfully.It was only after the use of the device inside of the patient that the occluder started to leak.The leak was coming from two pin holes.It is highly probable that the occluder may have been punctured with a sharp object, causing the leak, as it was evident that the occluder was not leaking at the time of testing.With manufacturing process 100% testing each occluder with air leak test, and as well as the occluder not leaking during test outside of the patient, it is unlikely that the leak of the occluder can be attributed to a manufacturing issue.In addition, there is no existing source of holes/ cuts identified after koh assemblies at the facility.A leak in the occluder may have been caused by a cut or puncture via usage error.A 2 yr complaint history review was performed and there were other complaints with leaking occluders, however those complaints were shown to have cuts on the occluders that were punctured with sharp object.Correction and/or corrective action: complaint will be monitored for trending in that no injury was reported to end user or patient.Not determined to be a manufacturing issue.Was the complaint confirmed? yes.
 
Event or Problem Description
Doctor tested the "donut" outside of the patient and it was fine.Began to use it inside the patient, and only once it was fully inflated did it start to leak - springing out like a fountain onto the or fellow.Koh-efficient,rumi,3-0cm kc-rumi-30 (b)(4).

Brand Name
KOH-EFFICIENT,RUMI,3.0CM
Common Device Name
KOH-EFFICIENT,RUMI,3.0CM
Manufacturer (Section D)
COOPERSURGICAL, INC.
75 corporate drive
trumbull CT 06611
Manufacturer (Section G)
COOPERSURGICAL, INC.
95 corporate drive
trumbull CT 06611
Manufacturer Contact
michael marone
50 corporate drive
trumbull, CT 06611
4752651665
MDR Report Key7960659
Report Number1216677-2018-00057
Device Sequence Number19259181
Product Code HEW
UDI-Device Identifier00888937015072
UDI-Public888937015072
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K954311
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/20/2021
Device Model NumberKC-RUMI-30
Device Catalogue NumberKC-RUMI-30
Device Lot Number244093
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/20/2018
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/20/2018
Supplement Date Received by Manufacturer08/27/2018
Initial Report FDA Received Date10/12/2018
Supplement Report FDA Received Date02/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/23/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown